MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT MODEL D SINGLE-USE DUODENOSCOPE; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION EXALT MODEL D SINGLE-USE DUODENOSCOPE; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M0054242CE1
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an exalt model d single-use duodenoscope was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2022.During the procedure when the exalt model d scope was in the esophagus the visualization was lost.The exalt scope was unplugged and plugged back; however, the image was unable to be recovered.The scope was then removed from the patient with no visualization.Another exalt model d scope was used to complete the procedure.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a06 captures the reportable event of loss of visualization inside the patient.Block h10 investigation summary: based on the available information, boston scientific corporation concludes that the probable cause for the reported event was determined to be manufacturing deficiency, which indicates that the failure mode is attributable to the manufacturing process.An investigation to address this problem is in progress.Device history record: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: the returned device was visually inspected.No evidence of any damage or defect was observed on the shaft or tip of the device.No fogging or condensation was noted on or in the lens.No issues with the device handle were noted.No damage to the umbilicus cable, connector, or its ports were observed.An image assessment was performed by connecting the device to an exalt controller; a live, clear image displayed.The scope was tested for articulation.When the scope was articulated right or up, the image was lost; the 5-dot screen displayed, and then the exalt splash screen.The reported event was confirmed.The scope was unplugged and plugged back in, the light emitting diode (led) was turned off from the controller, and articulation testing was repeated.The image was lost again, indicating a likely issue with the distal camera wires, unrelated to the led wires.The handle was opened to inspect internal components.No damage or defects to the printed circuit board assembly (pcba) or camera wires in the handle were observed.Using a digital multimeter in continuity mode, connections between the umbilicus and the handle were tested for resistance and continuity.All tests passed, including led continuity through the device, resistance between ground and the clock (scl) and data (sda) lines were approximately 600ohms, no short was found between power and ground.The camera wire at the distal tip was visualized under real-time x-ray and potential damage was found in the form of a kink, when viewed through the intact catheter.The camera cable was removed from the scope, and it was noted that the cable was kinked at approximately 10mm proximal to the distal tip.The wire was x-rayed again and a kink in the twin-ax camera wire was observed.The distal end of the camera cable was stripped to access the wires.The twin-ax camera cable was noted to be kinked, and potential damage to the external braid and/or lvds wires within was observed under x-ray imaging.The twin-ax wire was stripped and the low voltage differential signaling (lvds) wires inside were accessed; damage to the red lvds wire jacket was observed.Labeling review: a product labeling review identified that the device was used per the directions for use (dfu) / product label.There is no evidence that the device was misused, or that there was any issue with translation, wording, or graphics.Investigation conclusion: the probable cause for the reported event was determined to be manufacturing deficiency, which indicates that the failure mode is attributable to the manufacturing process.

Brand Name
EXALT MODEL D SINGLE-USE DUODENOSCOPE
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15926849
Report Number3005099803-2022-07242
Device Sequence Number5116120
Product Code FDT
UDI-Device Identifier08714729995753
UDI-Public08714729995753
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K193202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2024
Device Model NumberM0054242CE1
Device Catalogue Number4242CE
Device Lot Number0028822993
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown